Alert archive / Washington / High Wind Warnings in 2006
High Wind Warning 10, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at Mar 8, 2006, 12:18 PM PST for San Juan County, Washington. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2006, 12:18 PM PST (20:18 UTC)
- Expired
- Mar 8, 2006, 9:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 8.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 582 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 082018 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1218 PM PST WED MAR 8 2006 ...VERY WINDY TODAY THROUGH THIS EVENING... .A STRONG FRONT WILL APPROACH THE REGION TODAY...REACHING THE COAST LATE THIS AFTERNOON AND MOVING EAST OF THE CASCADES EARLY THIS EVENING. STRONG SOUTHERLY WINDS IN ADVANCE OF THIS FRONT WILL CONTINUE THROUGH THE AFTERNOON. STRONG SOUTHWEST TO WEST WINDS WILL FOLLOW THE FRONT DURING THE EVENING HOURS. WINDS WILL EASE AFTER MIDNIGHT. WAZ506-507-511-514>517-082130- /O.CAN.KSEW.HW.A.0004.000000T0000Z-060309T0500Z/ WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-HOOD CANAL AREA- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- NORTH COAST-CENTRAL COAST- 1218 PM PST WED MAR 8 2006 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WATCH. WINDS IN THESE AREAS WILL BE STRONG BUT ARE NOT EXPECTED TO REACH HIGH WIND CRITERIA. HOWEVER...SOME TREES COULD BLOW DOWN AND KNOCK SOME POWER LINES DOWN. $$ WAZ001-503-510-090300- /O.UPG.KSEW.HW.A.0004.000000T0000Z-060309T0500Z/ /O.NEW.KSEW.HW.W.0010.060308T2018Z-060309T0300Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-ADMIRALTY INLET AREA- 1218 PM PST WED MAR 8 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHEAST WINDS OF 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR OVER THE NEXT FEW HOURS AS A FRONT APPROACHES THE COAST AND MOVES INLAND. THESE STRONG WINDS WILL LAST FROM ABOUT NOON TO ABOUT 4 PM TODAY. IN ADDITION...WESTERLY WINDS DOWN THE STRAIT OF JUAN DE FUCA AFTER FRONTAL PASSAGE COULD ALSO BRING WINDS OF 40 MPH GUSTING TO 60 MPH TO THE WHIDBEY ISLAND AREA. THESE STRONG WINDS...AFFECTING THE ADMIRALTY INLET AREA ONLY...WILL LAST FROM ABOUT 4 PM TO ABOUT 7 PM THIS EVENING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$
2 follow-up statements
000 WWUS76 KSEW 082216 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 216 PM PST WED MAR 8 2006 ...VERY WINDY TODAY THROUGH THIS EVENING... .A STRONG FRONT WILL APPROACH THE REGION TODAY...REACHING THE COAST LATE THIS AFTERNOON AND MOVING EAST OF THE CASCADES EARLY THIS EVENING. STRONG SOUTHERLY WINDS IN ADVANCE OF THIS FRONT WILL CONTINUE THROUGH THE AFTERNOON. STRONG SOUTHWEST TO WEST WINDS WILL FOLLOW THE FRONT DURING THE EVENING HOURS. WINDS WILL EASE AFTER MIDNIGHT. WAZ504-517-090000- /O.EXB.KSEW.HW.W.0010.000000T0000Z-060309T0000Z/ SOUTHWEST INTERIOR-CENTRAL COAST- 216 PM PST WED MAR 8 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTHEAST WINDS OF 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR IN THE LAKE LAWRENCE AREA OF EASTERN THURSTON COUNTY OVER THE NEXT FEW HOURS AS A FRONT APPROACHES THE COAST AND MOVES INLAND. THESE STRONG WINDS WILL LAST UNTIL ABOUT 4 PM TODAY. IN ADDITION...THE FRONT...WHICH REACHED THE COAST ABOUT 2 PM...IS CAUSING LOCAL 45 MPH SUSTAINED WIND ON THE CENTRAL COAST...WITH GUSTS TO 60 MPH. THIS WIND WILL LIKELY EASE BY 3 PM. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ001-503-090000- /O.EXT.KSEW.HW.W.0010.000000T0000Z-060309T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY- 216 PM PST WED MAR 8 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTHEAST WINDS OF 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR OVER THE NEXT FEW HOURS AS A FRONT APPROACHES THE COAST AND MOVES INLAND. THESE STRONG WINDS WILL LAST FROM ABOUT NOON TO ABOUT 4 PM TODAY. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ510-090300- /O.CON.KSEW.HW.W.0010.000000T0000Z-060309T0300Z/ ADMIRALTY INLET AREA- 216 PM PST WED MAR 8 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. SOUTHEAST WINDS OF 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR OVER THE NEXT FEW HOURS AS A FRONT APPROACHES THE COAST AND MOVES INLAND. THESE STRONG WINDS WILL LAST FROM ABOUT NOON TO ABOUT 4 PM TODAY. IN ADDITION...WESTERLY WINDS DOWN THE STRAIT OF JUAN DE FUCA AFTER FRONTAL PASSAGE COULD ALSO BRING WINDS OF 40 MPH GUSTING TO 60 MPH TO THE WHIDBEY ISLAND AREA. THESE STRONG WINDS...AFFECTING THE ADMIRALTY INLET AREA ONLY...WILL LAST FROM ABOUT 4 PM TO ABOUT 7 PM THIS EVENING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ BURKE
000 WWUS76 KSEW 090300 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 700 PM PST WED MAR 8 2006 ...HIGH WIND WARNING FOR THE ADMIRALTY INLET AREA EXTENDED UNTIL 9 PM... .STRONG WESTERLY FLOW THROUGH THE STRAIT OF JUAN DE FUCA WILL GIVE DAMAGING WIND TO THE ADMIRALTY INLET AREA...PARTICULARLY TO WHIDBEY ISLAND...UNTIL 9 PM. WIND WILL GRADUALLY DIMINISH AFTER 9 PM. WAZ510-090500- /O.EXT.KSEW.HW.W.0010.000000T0000Z-060309T0500Z/ ADMIRALTY INLET AREA- 700 PM PST WED MAR 8 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. EXPECT WEST WIND OF 40 MPH WITH GUSTS TO 60 MPH TO CONTINUE UNTIL 9 PM. WIND WILL SLOWLY DIMINISH OVERNIGHT. AT 6 PM WHIDBEY ISLAND NAVAL AIR STATION HAD A SOUTHWEST WIND OF 41 MPH WITH GUSTS TO 51 MPH. RECE ROCKS IN THE STRAIT OF JUAN DE FUCA JUST SOUTH OF VICTORIA HAD A WEST WIND OF 53 MPH WITH GUSTS TO 71 MPH. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ ALBRECHT WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Mar 8, 8:45 AM PST, 3 hours 33 minutes earlier.
Area forecast discussion, Mar 8, 8:45 AM PST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 845 AM PST WED MAR 8 2006 .SYNOPSIS...A STRONG FRONT WILL BRING RAIN AND WIND TO THE LOWLANDS AND HEAVY SNOW TO THE MOUNTAINS TODAY. SNOW LEVELS WILL DECREASE SHARPLY BEHIND THE FRONT TONIGHT. SNOW OR MIXED RAIN AND SNOW MAY FALL OVER THE LOWLANDS TONIGHT AND THURSDAY NIGHT. CONDITIONS WILL BEGIN TO DRY OVER THE WEEKEND. && .SHORT TERM...LOCAL WET SNOW HAS ENDED...JUST RAIN EVERYWHERE. NICE VIGOROUS SYSTEM ON TRACK FOR RAIN IN THE LOWLANDS AND HEAVY SNOW IN THE MOUNTAINS. WARNINGS UP AND LOOK FINE. WIND COULD BE A PROBLEM BUT EXPECT ANY HIGH WIND TO BE MARGINAL AND WILL KEEP WATCH GOING UNTIL SOME REPORTS OF HIGH WIND ARRIVE. BURKE .LONG TERM...PREVIOUS DISCUSSION...OUR REGION WILL BE UNDER THE INFLUENCE OF A LARGE...BROAD AND COLD UPPER TROF FRIDAY THROUGH SUNDAY. THERE ARE NO SIGNIFICANT FEATURES WITHIN THIS SYSTEM TO GRAB ONTO AND IT WILL SLOWLY SLIDE SOUTH THROUGH THE PERIOD. THEREFORE CURRENT FORECAST OF CHANCE OF SHOWERS FRIDAY...THEN SLOW DRYING OVER THE WEEKEND WITH COOL TEMPS LOOKS GOOD. FOR THE BEGINNING OF THE COMING WEEK...WELL GRAB THE COIN. MODELS HAVING A HARD TIME DEALING WITH SOUTHERN STREAM ENERGY TRYING TO BREAK UNDER THE ALASKAN HIGH. OVERALL EXPECTING SLIGHTLY COOLER THAN NORMAL TEMPS...BUT COULD BE DRY OR COULD BE A BIT WET. DONT LOCK IN YOUR OUTDOOR PLANS FOR MON AND TUE JUST YET. CERNIGLIA && .AVIATION...MOSTLY MVFR WITH LCL IFR CONDITIONS TODAY. FROPA WILL REACH PUGET SOUND AROUND 00Z OR 4PM. WINDS WILL INCREASE TO AROUND FROPA...AND NOT DECREASE TIL THE PSCZ SETS UP THIS EVENING. FOR KSEA 18020G30KT BY MIDDAY...A LITTLE STRONGER AROUND 00Z. PRECIP TYPE SHOULD BE MOSTLY RAIN SHOWERS THIS EVENING EXCEPT SNOW POSSIBLE IN THE PSCZ. SHOULD BECOME RATHER UNSTABLE BEHIND THE FRONT SO MAY HAVE TO ADD ISOLD THUNDERSTORMS WITH ICE PELLETS TO THE TWEBS FOR THE EVENING HOURS...IT WILL BE COLDER ALOFT THAN YESTERDAY AND WE HAD A COUPLE STRIKES AND SOME ICE PELLETS YESTERDAY SO SHOULD BE A GOOD BET TONIGHT. MM && .MARINE...CURRENT FORECASTS LOOK VERY GOOD...NO SIGNIFICANT CHANGES AT ALL. && .WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING CASCADES AND OLYMPICS THROUGH TONIGHT. HIGH WIND WATCH COAST...STRAIT...NW INTERIOR...N HOOD CANAL... ADMIRALTY INLET AREA...EVERETT AND VICINITY INTO THIS EVENING. HIGH SURF ADVISORY COAST FOR LATE TONIGHT AND THU. GALE WARNING ALL WATERS. WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 4:08 AM PST | High Wind Watch | SEW | San Juan | 8 hr |
Nearby
High Wind Warnings in Washington, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.